MAUDE Adverse Event Report: COOK INC DOLPHIN BT; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC DOLPHIN BT; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer set with versa tube (b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, during the pressurization of the balloon contained in the dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer set with versa tube, the balloon burst.The customer further elaborated that there was no injury to the patient, no parts of the device remained inside the cavity of the patient, and there were no patient adverse effects due to the occurrence.No further information was provided by the reporter, and the product is reportedly not available for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, quality control, and specifications of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other complaint reported for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
DOLPHIN BT
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6866487
Report Number1820334-2017-02945
Device Sequence Number16258560
Product Code JOH
UDI-Device Identifier00827002235489
UDI-Public(01)00827002235489(17)190531(10)7771925
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTBS-2100-VT7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1